Aa
A
A
Close
293157 tn?1285877039
Gabapentin cause more Vertigo?
Hi everyone.. I have been uping the dose of Gabapentin to 1800mg a day now.. can this cause you to have more Vertigo.. it seems that I'm having alot more spells since I started to take more gabapentin.. it wasn't bothering me at lower levels... does anyone have this type of problem.

take care
wobbly
dx
Cancel
4 Answers
Page 1 of 1
Avatar universal
I had this exact problem.  Initially I was concerned that it was a new sx, but then I realized it was coming ~1 hour after I took the meds.  For me, I seemed to have a lot more vertigo at dosages over 400 mg.  Taking 300 mg 3x/day just wasn't working on the pain, so I started adding doses (with my neuro's approval) and I now take 300 mg 6x/day instead of 600 mg 3x/day.  It's a pain to remember, but I just had too much trouble with the dizziness.

HTH.

Stephanie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
293157 tn?1285877039
thanks .. I think I will try that.. I don't notice it get worse after I take the meds...but then..it could be..so I will try 6x300mg.. instead of 3x600mg.. I let you know if it helps..

take care
wobbly
dx
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
751951 tn?1406636463
After reading your first post here and Steph's response, I decided I'd watch to see if I felt any different an hour or so after my first capsule of the day.  Nope; just a bit sleepy.  Balance was pretty much the same, and still is now, after about 5 or 6 hours.  I now take 400mg 3x/day, though I often forget the second dose and wind up taking two at bedtime.  I did find that it made me quite sleepy back when I was beginning the ramp-up to my previous dosage of 900mg/day.  I had to back off and allow more time between steps.  I've not really noticed any connection between the gabapentin and my constant (but fluctuating) balance problem.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
293157 tn?1285877039
Yeh... its not easy to figure this out... what is a side effect or not.. because I do get times when my Vertigo acts up so badly I used to get a high dose of Prednisone to stop it...but this Neuro won't give it to me for some reason??

I also have been putting on so much weight... I'm afraid to weigh myself... but my stomach is soooo big.. my clothes look horrible..I look 9 months preggy... I'm 56...doesn't look good.

it's because I can't stop eating... it's horrible... I know that is the problem.  I didn't have that problem before?  Not this bad anyway..

I also get "Pink eye"  I never got that before either..one eye then a few days later it will be the other eye... not too bothersome..but it's something I never got before..?

and I'm nauseated and lightheaded alot with this med this high.. so I'm thinking of lowering it .. from 1800 mg... ??  whatever...and see if I feel better ..

take care
wobbly
dx
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
667078 tn?1316004535
Blank
Durham, NC
198419 tn?1360245956
Blank
572651 tn?1333939396
Blank
Dayton, OH
144586 tn?1284669764
Blank
751951 tn?1406636463
Blank
Caledonia, OH
Avatar universal
Blank